Missouri, 2006Flash Flood in Missouri, June 1, 2006
June 1, 2006 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 1, 4:26 PM CST, 14 minutes earlier.
Area forecast discussion, Jun 1, 4:26 PM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT THU JUN 1 2006
.DISCUSSION...
AN UNUSUALLY MOIST AIRMASS FOR THE TIME OF YEAR REMAINS IN PLACE
OVER THE EASTERN PLAINS AND OZARKS REGION. AFTER A FEW DAYS OF
SCATTERED SHOWERS AND THUNDERSTORMS ON A DAILY BASIS...THIS OVERALL
PATTERN IS ABOUT TO CHANGE. MEANWHILE...THE EASTWARD PROGRESSION OF
A SHORTWAVE TROUGH OVER CENTRAL KANSAS HAS TRIGGERED A FEW CLUSTERS
OF NON-SEVERE...LOW SHEARED STORMS...ALONG AND EAST OF THE KANSAS
FLINT HILLS. MORE DEVELOPMENT CAN BE EXPECTED ACROSS MISSOURI THIS
EVENING AND TONIGHT AS THE TROUGH DRAWLS CLOSER. POPS AND LOCALIZED
FLASH FLOOD POTENTIAL FOR TONIGHT WERE THE MAIN FORECAST
CHALLENGES...THEN TEMPERATURE TRENDS IN THE EXTENDED.
SHORT TERM (TONIGHT)...
12Z KSGF SOUNDING MEASURED A PRECIPITAL WATER VALUE OF 1.51 ALONG
WITH A LOW SHEARED ENVIRONMENT THIS MORNING. THE COMBINATION OF
THESE TWO VARIABLES MAY LEAD TO SLOW MOVING HEAVY THUNDERSTORMS LATE
THIS AFTERNOON AND TONIGHT. MUCH LIKE THE PAST THREE
EVENINGS...THIS SET UP WILL BE CONDUCIVE FOR AREAS OF LOCALIZED
FLASH FLOODING AS WE HEAD INTO THE EVENING AND OVERNIGHT HOURS.
GIVEN THE HOMOGENEOUS AIRMASS ACROSS THE ENTIRE CWA...AND THE LACK
OF A FEATURE TO FOCUS LARGE SCALE ASCENT AROUND...IT WILL BE
DIFFICULT TO DETERMINE WHICH AREAS WILL EXPERIENCE HEAVY RAIN...AND
WHICH AREAS WILL NOT. AS ALREADY MENTIONED...STORMS SHOULD CONTINUE
TO DEVELOP WITH THE PASSAGE OF THE UPPER LEVEL WAVE CURRENTLY OVER
KANSAS. WITH THIS IN MIND...AREAS OF EXTREME SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI MAY HAVE BETTER CHANCES FOR HEAVY RAIN GIVEN THE
TIMING OF SHORTWAVE PASSAGE INTO THIS AREA WHILE DIURNAL INSTABILITY
IS STILL AVAILABLE.
MID AND UPPER LEVEL LAPSE RATES ARE MOIST ADIABATIC THROUGH THE
ENTIRE COLUMN. DIURNAL INSTABILITY WITHIN THE LOWER TROP WILL NOT
BE ABLE TO COMPENSATE FOR THE LOW LAPSE RATES ALOFT...THEREFORE
SEVERE PULSE STORMS ARE NOT EXPECTED. THE GOES 12 WET MICROBURST
SEVERITY INDEX ALONG WITH A LOCALIZED IN HOUSE INDEX ALSO SUGGESTS
THAT SEVERE UPDRAFTS ARE NOT POSSIBLE THIS AFTERNOON...MAINLY DUE TO
THE LIMITED NATURE OF MIXED LAYER AND NORMALIZED CAPE VALUES. AS
ALREADY MENTIONED...THE HAZARDOUS WEATHER FOCUS WILL CONTINUE TO
REVOLVE AROUND FLASH FLOODING.
A DRIER AIRMASS WILL SPREAD ACROSS THE REGION LATE TONIGHT ENDING
PRECIP CHANCES FOR TOMORROW.
LONG TERM (TOMORROW - NEXT WEDNESDAY)...
RIDGE BUILDS OVER THE DESERT SOUTHWEST HEADING INTO THE LONG TERM
PERIODS. THIS WILL PROMOTE NORTHWEST FLOW ACROSS THE NATIONS MID
SECTION WITH THE POSSIBILITY OF SUBTLE SHORTWAVES MIGRATING ACROSS
THE OZARKS. STILL HARD TO DETERMINE IF THERE WILL BE ENOUGH OF A
FOCUS ANYWHERE FOR PRECIPITATION HEADING INTO EARLY NEXT WEEK. BUT
FOR THE UPCOMING WEEKEND...AREA INTERESTS SHOULD EXPECT DRY
CONDITIONS THROUGH SUNDAY. BASED WEEKEND TEMPERATURE TRENDS OFF OF
THE NAMS SURFACE - 850 THICKNESS TRENDS...WHICH WOULD SUPPORT
SLIGHTLY WARMER TEMPERATURES FOR SATURDAY COMPARED TO FRIDAY...AND
THEN MAYBE A DEGREE OR TWO WARMER FOR SUNDAY.
MEDIUM RANGE MODELS HINT TOWARD SWINGING THROUGH A COUPLE OF WEAK
SHORTWAVES EARLY AND MID NEXT WORK WEEK. SOMETIMES THIS TYPE OF
PATTERN COULD OFFER A SURPRISE OR TWO...BUT FOR NOW THERE IS NOT
ANYTHING TO FOCUS RAIN CHANCES ON THIS FAR OUT. FOR THE MOST
PART...I LEFT THE REST OF THE EXTENDED FORECAST DRY. BUT BE
PREPARED FOR ADJUSTMENTS TO THE RAIN FORECAST OVER TIME AS SMALLER
SCALE FEATURES THAT MAY TRIGGER SHOWERS AND STORMS BECOME A LITTLE
MORE CLEAR.
THOUGHT THE MEX GUIDANCE LOOKED PRETTY DECENT WITH
TEMPERATURES...PARTICULARLY THE GFS ENSEMBLE HIGH MOS FROM LAST
NIGHTS 00Z RUN. SO I WENT WITH A COMBINATION OF THE MEX AND GFS
ENSEMBLE HIGH MOS THROUGH NEXT WORK WEEK...WHICH KEEPS AFTERNOON
TEMPERATURES GENERALLY IN THE 80S.
CRAMER
&&
.AVIATION...
FOR THE 00Z TAFS...BAND OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS
OVER SOUTHEAST KANSAS WILL SHIFT EASTWARD THIS EVENING AND LOOK TO
AFFECT BOTH THE JLN/SGF TERMINAL LOCATIONS. CURRENT TIMING OF
FEATURES BRING THE PRECIPITATION INTO THE JLN AREA BY START OF TAF
AND INTO SGF BY 01-02Z. FOR NOW AM LEAVING THUNDER OUT OF FORECAST
AND KEEING IN TEMPO OF SHOWERS THROUGH AROUND 04Z FOR SGF. DRIER
AIR MASS SHOULD WORK INTO THE AREA OVERNIGHT AND CLEAR THE LOWER
CEILINGS WITH SKC TOWARDS MORNING.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Jun 1, 11:46 AM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 PM CDT THU JUN 1 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1246 PM CDT THU JUN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS CONTAINING HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING. LOCALIZED FLASH FLOODING IS POSSIBLE IN AREAS THAT
EXPERIENCE SLOW MOVING HEAVY THUNDERSTORMS.
AREAS AFFECTED AND TIMING:
NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF EXTREME SOUTHEAST
KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EVENING.
DISCUSSION:
A VERY MOIST AIRMASS REMAINS IN PLACE OVER THE REGION THIS AFTERNOON.
BREAKS IN THE CLOUD COVER WILL CREATE SUFFICIENT INSTABILITY FOR
THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. HOWEVER...DUE TO
THE LIMITED NATURE OF THE INSTABILITY...SEVERE THUNDERSTORMS ARE
NOT EXPECTED.
WIND FIELDS OVER THE REGION ARE WEAK...THEREFORE TODAYS STORMS WILL
MOVE VERY SLOWLY. THIS SLOW MOVEMENT OF STORMS ALONG WITH HIGH
AMOUNTS OF MOISTURE AVAILABLE IN THE ATMOSPHERE...COULD SET THE
STAGE FOR LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CRAMER
Flash Flood, McDonald
- When
- June 1, 4:40 PM CST to 7:00 PM CST
- Where
- McDonald County, Pineville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.629, -94.348 (the zone’s center; the record gives no point)
Thunderstorms containing heavy rainfall caused flash flooding over city streets in Pineville. The Emergency Manager had measured two inches of rain within a 30 minute period.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, June 1 to 30, 2006$151 million · 48 events
- Drought in Texas, June 1 to 30, 2006$60 million · 6 events
- Flash Flooding and Hail in Maryland, June 1, 2006$670,000 · 50 kt wind · 10 events
- Lightning Strike in New Jersey, June 1, 2006$1.0 million · 1 event
- Flash Flooding and Flood in Texas, June 1 to 2, 2006$600,000 · 9 events
- Flash Flood and Lightning Strike in West Virginia, June 1, 20066 injured · $50,000 · 2 events
- Damaging Wind and Lightning Strike in West Virginia, June 1, 2006$305,000 · 50 kt wind · 2 events
- Flash Flooding and Flood in Massachusetts, June 1, 2006$117,000 · 50 kt wind · 11 events
- Damaging Wind in Missouri, June 1, 20061 injured · $71,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Tennessee, June 1, 2006$52,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Ohio, June 1, 2006$40,000 · 50 kt wind · 7 events
- Lightning Strike in Maine, June 1, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516489.